MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE¿ STAPLE DRILL GUIDE, 15 / 18 MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DYNANITE¿ STAPLE DRILL GUIDE, 15 / 18 MM; MANUAL INSTR, GENERAL SURGICAL
Model Number DYNANITE¿ STAPLE DRILL GUIDE, 15 / 18 MM
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-8717g-03, batch 04511920 guide was received for investigation.Visual inspection identified that the guide was returned without the drill stuck inside.Inspection of each guide tunnel identified damage to the inner diameter of one particular tunnel, consistent with interference between the guide and mating instrumentation.The damage present prevented the pin from the gage set (id: (b)(4) from advancing through the tunnel.Each of the remaining guide tunnels passed the pin gage test.Based off the information provided, the most likely the result of off-axis insertion during use, and/or through prying/leveraging the drill within the guide during use.
 
Event or Problem Description
It was reported during a procedure the drill stopped short of the required depth for implant, and was not able to be removed from the guide during the procedure.The procedure was completed by using a disposable guide from a ds implant kit.After the case, the rep inspected the ar-8717g-03 and manually removed the drill.There is something inside the guide obstructing the drill from smoothly going through the guide.

Brand Name
DYNANITE¿ STAPLE DRILL GUIDE, 15 / 18 MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19562894
Report Number1220246-2024-06017
Device Sequence Number7704548
Product Code MDM
UDI-Device Identifier00888867326118
UDI-Public00888867326118
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE¿ STAPLE DRILL GUIDE, 15 / 18 MM
Device Catalogue NumberAR-8717G-03
Device Lot Number04511920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2021
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown